MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY
Model Number 7.0 MM
Medical Device Problem Code Gel Leak (1267)
Health Effect - Clinical Code Airway Obstruction (1699)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
Reported a smiths medical tracheostomy|silicone - bivona tubes custom malfunctioned, causing a tracheotomy change.The event was described as a port on patient's trache had once again been pushed all the way in.When checking the water in the cuff, there was only 6.5ml, and the assumption of a potential leak occurred.A trache change was conducted.
 
Additional Manufacturer Narrative
Other, other text: one device was returned for analysis.The inflation valve was seated correctly.No cuts or tears were identified at the opening in the silicone balloon that would contribute to the valve not remaining seated.Note that the inflation valve is a press fit.Using a twisting motion when securing the syringe to the inflation valve may cause the value to move inside the balloon and allow water to leak.Using the syringe, the inflation valve may be returned to the correct position, which would stop the water from escaping.No leaks were detected.The device was inflated with 15 ml of water and allowed to rest for four hours.No leakage was observed.Using a syringe approximately 15 ml of water was removed form the device.Note it is impossible to remove exactly 15 ml of water due to a small amount of residuals that remain in the inflation system.No defects were identified with the device.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key11697601
Report Number3012307300-2021-03319
Device Sequence Number14311827
Product Code JOH
UDI-Device Identifier15019517150933
UDI-Public15019517150933
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model Number7.0 MM
Device Catalogue NumberHT18ES70NSZ003N
Device Lot NumberBS008677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer05/19/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1